MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Endophthalmitis (1835); Loss of Vision (2139)
Date of Event 03/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A surgeon reported that following an intraocular lens (iol) implant procedure, the patient experienced endophthalmitis during second follow up visit.The patient was treated immediately and successfully.The patient was fine and still for follow up and observation.There are five medical device reports associated with this complaint.This report is 5 of 5.Additional information has been received stating patient required intravitreal injection of antibiotics.Latest visual acuity was reported as 20/32.
 
Additional Manufacturer Narrative
Correction information provided in d10.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6., and h.11.The product was not returned.Product history records were reviewed and the documentation indicated the product met release criteria.Only balanced salt solution (bss) was provided.No other associated products were provided.It is unknown if qualified products were used.The product investigation could not identify a root cause.The product was not returned and remains implanted.All intraocular lens (iols) are terminally sterilized with 100 percentage (%) ethylene oxide sterilization.Company uses an overkill sterilization approach, which greatly exceeds the minimum requirements for sterility.Critical parameters for sterilization cycles are recorded and retained for every sterilization load to demonstrate that the acceptance criteria for the sterilization process are met.Information was provided that the patient came in for the first follow up without symptoms of endophthalmitis, however one day later, during the second follow up, the patient showed minor endophthalmitis.The patient was treated immediately and successfully, and is reported to now be fine.No further information has been provided at this time.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received stating patient eye cannot be saved operated eye was blind.
 
Additional Manufacturer Narrative
Additional information was provided in a.3.B., a.5., a.6., b.2., b.5., h.6.

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19124336
Report Number1119421-2024-00730
Device Sequence Number20740401
Product Code HQL
UDI-Device Identifier00380655093184
UDI-Public00380655093184
Combination Product (Y/N)N
Initial Reporter CountryRP
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.195
Device Lot Number15674696
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/19/2024
Supplement Date Received by Manufacturer04/18/2024
05/26/2024
07/01/2024
Initial Report FDA Received Date04/17/2024
Supplement Report FDA Received Date05/17/2024
06/24/2024
07/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/20/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BSS STERILE IRRIGATING SOLUTION.
Outcome Attributed to Adverse Event Disability; Required Intervention; Other;
Patient Age74 YR
Patient SexFemale